Zoladex

Hi everyone I’m new to this , I’m on a 3 month course of zoladex I had my first injection 2 weeks ago I’m suffering with really bad side effects headaches hot flushes and breathing difficulties also joint aches and pains am really scared and I’m toying with the idea weather or not to have my next injection I can’t cope with these side effects it’s having an impact on my life already do they ease of or get worse I don’t no what to do help

Hi Faye.emily, 

I am sorry you are going through this difficult time. I am sure some of our users will be around soon to offer their advice and support. 

In the meantime do give our support line a call at 0808 800 6000 who will be able to talk to you about the side effects you are experiencing and offer a friendly ear. 

Best wishes, 

Lizzy 

Digital Community Assistant 

Thank you Lizzy I appreciate it a lot I hope someone can ahead abit of light soon

Shead

Hi Face.Emily
How are you doing? Feeling any better? I started Zoladex in April and I know it can make you feel rubbish. I started mine post chemo/radio when my periods came back and I know its quite hardcore especially with tamoxifen as well. I keep telling myself that if my oncologist recommends it it must be worth it. I also got acupuncture which I feel has helped hugely. Might be worth a try? My symptoms weren’t as instant as yours but gradually got worse so I think everyone is different but accupunture helped me definitely. Xxx

Sorry Faye - bloomin autocorrect!!

Hey goodie 112 am not too bad now I just get constant pains in my head and still in my tummy I’m due my second injection on the 18th December I don’t no whether to go or not ? I can’t stand these side effects hot flushes are constant even when am at work there terrible I hope your feeling ok ? Xxx

Hi Faye.emily

 

I stopped Zoladex after 4 months of injections but it wasn’t due to hot flushes or pain - I have both of those but I had them ever since chemo and definitely before the Zoladex so I don’t think that they are side effects of that. 

I was on Zoladex and Exemestane, and I just felt so depressed, agitated, couldn’t sleep, kept crying, couldn’t control my emotions at all and so so tired. First Instopped the Exemestane and it made no difference, so I then stopped the Zoladex too and although I am definitely calmer now, I still cannot pinpoint what was/is going on and caused me to become like that - it felt almost like I became a different person but to be honest I still don’t feel right and I haven’t had either of those two hormone drugs for over four months now.

i am due to see my onc in Jan, and I think I will need to start them again and see how I feel, it’s the only way to know for sure if those particular drugs suit me or not.

Sorry not much help to you I know, but that’s all I can tell you about Zoladex. I hope you’re feeling better anyway, Did you side effects start two weeks after the first injection? 

 

J x

 

 

Hey yeah 2 weeks after the first implant I could feel my body changing I can’t sleep at night I wake up with bad sweats weird dreams am still aching and feel lethargic , , I hope you get to the bottom of things soon darling it’s not good feeling these feelings not knowing weather or not it’s the medication I’m still deciding weather or not to have my second implant on the 18th December I can’t cope with how it’s making me feel mentally and physically , hope u start to feel. Better soon darling x

Hi Faye.Emily, have you spoken to your breast care nurse? Or your doctor? I think you should speak to someone if you’re feeling very poorly with it and then take it from there? It’s such a personal choice whether to stay on or not and it can really make you feel like a completely different person so you need to make an informed decision. It’s rubbish feeling bad at work isn’t it? I hate it. I have a fan on my desk at work and it’s on more or less constantly, as I go up and down with the heat, layering up and down helps too. Sending you a big hug x

Hey goldie112 iv just checked my date for my next implant and its tomorrow I thought it was next week am still so unsure do I go for it n let my body get used to it m persevere with the side effects n hope they ware of or stop it all together I’m doing my own head in :frowning: iv got 2 sons and I work part time at the moment I can’t manage full time work my boys get so upset when they see me in pain I can’t stand it I’m in pain still now but not as extreme as it was its just side effects I can’t deal with I’m gonna speak to the nurse tomorrow though thank you for the hug it means a lot , sending them right back to you xx

Hey sorry only just seen this. let me know how you got on. Horrible decisions. What I do is I pretend to make a decision (ie I will carry on or I will stop) and practice it in your head for a bit. It usually gets me to feel how I would if I went for it or not… If that makes sense. Hope you’re OK lovely xxx

Goldie112 I went for my second one today it as so painful this time the nurse didn’t really seem to no what she was doing to be honest I bled abit n am still in pain now it was horrible I have one more implant to go thank god it was hard to make up my mind but il persevere with these horrendous side effects n hope they’ll fade n gradually go thank you for speaking to me goldie112 I appreciate your words thank you xx

Ah sorry it was horrible but if there is only one more to go then hopefulky you can see it through. Hope you’re relaxing tonight xxxx

Goldie112 I am doing iv been in bed since I came home at 5 thank you I hope things are good with you also xxx

Ah that’s good. I’m fine. Glad it’s the weekend and am trialling trying to make the most of things instead of focusing on what I don’t have lol x

4 days after my second injection my god the hot flushes are so bad they make me feel sick , is there anything I could try through the day or night to help I can’t beat them any longer xx

Argh they are horrid arent they?
Can you get a fan to have at work and home? At night you can get a Chillow (cooled pillow). Dress in layers so you can remove some if you get hot. Always have some chilled water with you to sip to cool down. Running your wrists under cold water and putting a cool cloth at the back of your neck helps too. You can also avoid things that trigger hot flushes like hot drinks, caffeine, spicy food. Cooling food tends to be Green (so my accupunturist advises me) so eat lots of green veg and also avoid red meat which can make it worse too…
If all else fails just say to yourself ‘this soon will pass’ they only last for a short while and hopefully will start to improve xxxxxxx

Hi Faye Emily I presume you have now finished you zoladex injection. I have been having mine every month for the past 6 years. At first it was hard and I’m still getting the hot flushes. I sleep with the windows wide open all year round. I am starting chemo next week but have been advised to still keep on with the zoladex. Some nurses don’t like doing them to I have been known to do them myself. I was told by the oncologist that if I stopped the zoladex it would make things worse so think I will put up the the six years of hot flushes. Hope you are feeling better now and things are easier for you xx